MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-H180J
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection, and the customer's issue of ¿air/water leakages and failed the leak test" was confirmed.The following findings were also noted during device evaluation: scratches and chips found throughout the device, leaked at electrical lock pin, bending rubber glue required on the plastic distal end cover, scope connector has a missing piece on the yellow pin, angulation had a stretched angle wire, and up/down control knob has play.The investigation is ongoing, a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the evis exera ii gastrointestinal videoscope had air/water leakages and failed the leak test during reprocessing.Upon inspection and evaluation, clogged auxiliary water channel.There was no report of patient harm or user injury associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunctions found during incoming inspection and evaluation.The customer reported to olympus that the evis exera ii gastrointestinal videoscope had air/water leakages and failed the leak test during reprocessing.There was no report of patient harm or user injury associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in the initial medwatch and to provide additional information based on the legal manufacturer's final investigation.During inspection and testing of the returned device, the foreign material could not be removed from the channel; therefore, the material could not be identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been more than 11 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, it is likely that since leakage occurred at electrical connector lock pin, reprocessing could not be completed.As a result, foreign material remained in auxiliary water channel.However, a conclusive root cause could not be determined.The device's instruction manual provides the following warning: reprocessing manual_ leakage testing of the endoscope_ perform the leakage test ¿if you identify a leak during leakage testing, remove the endoscope from the water with the leakage tester still attached.Contact olympus regarding instructions for reprocessing a leaking endoscope in preparation for returning the endoscope to olympus for repair." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17609527
Report Number9610595-2023-12127
Device Sequence Number20466629
Product Code FDS
UDI-Device Identifier04953170275456
UDI-Public04953170275456
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-H180J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown